MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TSH (3RD IS) REAGENT; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

BECKMAN COULTER ACCESS TSH (3RD IS) REAGENT; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Model Number B63284
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access tsh reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this incident.System performance indicators such as calibration and quality control were passing within specifications at the time of the event as demonstrated in data provided by the customer.Other system verification testing such as precision runs and system check data were not provided by the customer.The access tsh reagent was not returned for evaluation.System performance indicators have been passing within specification.In conclusion, the cause of this incident cannot be determined with the available information.Beckman coulter internal identifier: case-(b)(4).
 
Event or Problem Description
On july 31, 2019 the customer reported that on (b)(6) 2019 an elevated tsh result was generated on the customer's unicel dxi 800 immunoassay analyzer serial number (b)(4) for one patient sample.The customer stated that the result of "around 27 uiu/ml" (verbal report) was released from the laboratory and was later questioned by a physician.The customer reported that the physician adjusted the patient's medication due to the elevated result; however, details about medication or dosage were not provided.The customer reported repeat testing of the sample was not possible as the sample was discarded.Customer reported that the physician questioned the result because it was inconsistent with historical results.Customer reported previous tsh result for patient generated in (b)(6) 2019 was 0.17 uiu/ml; customer reported a repeat tsh test of the patient performed on (b)(6) 2019 gave a result of 0.17 uiu/ml.Customer did not provide reference ranges.Beckman coulter tsh reference range is 0.45 uiu/ml - 5.33 uiu/ml.Calibration and quality control were passing at the time of the event.Customer reported system check performed on (b)(6) 2019 was within specifications.No sample collection information such as sample type, sample tube type or size, centrifugation time or speed, or any other sample processing information was provided.

Brand Name
ACCESS TSH (3RD IS) REAGENT
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key8888182
Report Number2122870-2019-01111
Device Sequence Number2587160
Product Code JLW
UDI-Device Identifier15099590671495
UDI-Public(01)15099590671495(17)200331(11)190401(10)920745
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K153651
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberB63284
Device Catalogue NumberB63284
Device Lot Number920745
Distributor Facility Aware Date07/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2019
Initial Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;